Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes bright vaginal bleeding after taking abortion pills?

Answered by
Dr.
Dr. Sudha Rani Panagar

OBGYN

Practicing since :2012

Answered : 284 Questions

default
Posted on Mon, 27 Mar 2017 in Birth Control
Question: Hi, I got my 1st tab misopristine 30 hours back. My doc suggested me to take 4 tabs of misopristol orally after 48 hours. I m 5 weeks 4 days pregnant. But from today morning that is after 22 hours of 1st pill, I started bleeding bright red and passed a few clots. Pls help to know if there are any complications
doctor
Answered by Dr. Sudha Rani Panagar 21 minutes later
Brief Answer:
Madam,dont worry it is how the natural process of abortion occurs

Detailed Answer:
Hi.Welcome to healthcaremagic and thanks for trusting us for your health related queries.
Well,what you are going through is the exact natural way how the abortion process occurs in women.So you dont have to stress your mind unnecessarily.
The drug regimen what you have received is the standard method followed all over.Hence,after the medicines have started their effects abortion is happening in the standard way.
You are absolutely fine.
Advice:-
1.Have patience,things will settle down slowly.
2.Wear sanitary pads and change it regularly to maintain hygiene.
3.Seeing the blood if you feel psychological weak you can take bed rest,else you can continue your daily activities without any harm.
4.Rest as per advise given by your treating doctor.

Feel free to ask further queries.
Regards,
Dr.Sudha XXXXXXX panagar.MBBS,MS(obstetrics and gynecology)







Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sudha Rani Panagar 21 hours later
Hi,
It has been 4 hours after I took misoprostol bucally but I am not having any cramps or heavy bleeding. A light bleeding which I had after consuming mifepristone can only be seen.
Is the dose not working? What am I supposed to do? No other signs like nausea, vomiting, dizziness etc can be seen. I m able to carry on my routine like a regular day. I m worried
doctor
Answered by Dr. Sudha Rani Panagar 1 hour later
Brief Answer:
The dose has already executed its action.

Detailed Answer:
Hi again.
Well you seem to be tensed a lot.I request you to not panic.
In your previous question,you have stated that you have noticed bleeding which was bright red and witnessed passage of some clots.This indicates that the drug has executed its action by throwing out the products of conception from uterus.

Secondly,you are concerned about not having cramps. Of course one of the tablet acts on uterus,causes it to contract to expel products of conception.But,feeling of cramps is subjective.Some feel it better,painful also ,but others dont feel it all.So,dont worry much about cramps.

Thirdly,about heavy bleeding.Once the major portion of products of conception is thrown out from the body,bleeding gradually settles.Why again heavy bleeding is necessary.

Lastly,its good that you are not experiencing the side effects of drug-nausea,vomiting etc and carrying out your activities comfortably.

So,you dont have to worry.Just be calm and optimist.

Advice:-
Visit your treating doctor and request for ultrasound of abdomen and pelvis.If any minimal quantity, if at all if left inside uterus can be traced.

Feel free to ask further queries.
Regards,
Dr.Sudha XXXXXXX panagar.MBBS,MS(obstetrics and gynecology)













Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Sudha Rani Panagar 2 hours later
Thanks a lot Mam for your reply.
Mam, I have few more points of concern. I shall be highly obliged if you will guide me with the same.
1. I saw some whitish jelly like tissue with a black dot and no blood around after consumption of my 1st dose. What was that?
2. I am bleeding dark red to brown blood in negligible quantity. Is it a matter of concern?
3. Can you please provide me an answer how to scrap my remnants because I am afraid of vacuum aspiration?
4.Please let me know if I need to continue the dosage of dolo 650 and tramazac 50?
5. Can just 2 clots pass the pregnancy tissues?

Sorry for bothering you but realy need your help
doctor
Answered by Dr. Sudha Rani Panagar 53 minutes later
Brief Answer:
Well situation seem to be perplexed

Detailed Answer:
Welcome back madam. Don't feel sorry you are not at all bothering,your are just extra conscious about health and current abortion issue.I can understand what psychological stress you are going through.Whatever,we doctors at healthcaremagic are here to help people.

In current message,features told by you in 1st and 2nd points could be because of two things.one is your cervical/vaginal secretions that is causing whitish like jelly the other one may be molar pregnancy.If you have ultrasound done prior to abortion that helps to exclude molar pregnancy.

Whatever may be,after process of abortion one check ultrasound will be done.Once this is done,it gives us information whether still some remnants are present inside uterus or not that is causing present scenario.

Vaccum aspiration can also be done under anesthesia. Request your doctor to get anesthetist facility.With anesthesia you wont feel at all when the procedure is done.
Regarding dolo and tramazac,u may continue.

Hope this information has given answer to your tense mind.

Never hesitate to ask doubts about your health issues.

Regards,
Dr.Sudha XXXXXXX panagar.MBBS,MS(obstetrics and gynecology)
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics ,  

Recent questions on  Stress

doctor1 MD

I have recently had a spotty period but my boobs are sore and swollen and I have been slightly nauseous but my pregnancy test came out negative. Is it still possible to be pregnant? I know stress can cause off periods but I get stressed a lot and don t normally have issues with my period being light. When I stress it s generally just delayed a little.

doctor1 MD

MY partner had a pituitary apolexy 7 weeks ago which he had an operation on, but some of the tumour is still there. He is now on thyroxine 100 mcgs od and hydrocortisone 20mgs morning, 15mgs lunchtime and 5 mgs pm. How much alcholol is he allowed to consume in a day. Also is it possible that the pituiatary gland will work again as it was not all removed. Can hydrocortisone make you aggressive, especially when drinking alchohol his age is 42 years he is 178cm and 102 kgs

doctor1 MD

Hello Doctor,

My aunt was unwell for the past week with a possible cause of parasitic worms. She had a stay for about 3 days in the hospital which resulted in her being very week. This week when she was home she felt giddy and hit her head to the floor. The various tests conducted have all Thankfully been Fine. She though is very weak and cannot even sit down on the bed. She is currently recuperating in the hospital and the blood, stool tests were norma. The liver tests were having figures on a slightly higher side and are awaiting the cortisol results in a couple of days. The practioners are trying to find the actual cause of the weakness. The ammonia levels were high and sodium was less. She was on a saline 3 concentration sodium. Can you please advise what may be the trigger for this weakness.

doctor1 MD

I feel my heart beat in my throat. It feels like I am extremely nervous when this happens, and of course it scares me. I have recently had extensive heart tests, including a nuclear stress test and the cardiologist said everything checked out, that if I were to have an issue, it would be minor and not life threatening. What could this weird feeling be and is it life threatening?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?